Alert archive / Montana / Lake Wind Advisories in 2012

Lake Wind Advisory 9, NWS Missoula, MT

October 1, 2012Flathead County, Lake County, Sanders County, Montana

NWS Missoula, MT issued this lake wind advisory at Oct 1, 2012, 4:50 AM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Oct 2, 2012, 12:00 PM MDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2012, 4:50 AM MDT (10:50 UTC)
In effect from
Oct 2, 2012, 12:00 PM MDT
Expired
Oct 3, 2012, 1:04 PM MDT
In force
25 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Sanders County, MT

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2826 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS75 KMSO 011050
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
450 AM MDT MON OCT 1 2012


MTZ002-012100-
/O.NEW.KMSO.WI.Y.0024.121001T1800Z-121002T0600Z/
WEST GLACIER REGION-
450 AM MDT MON OCT 1 2012

...WIND ADVISORY ABOVE 6000 FEET IN EFFECT FROM NOON TODAY TO
MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. 

* IMPACTS/TIMING: WEST WINDS DEVELOPING THIS AFTERNOON ACROSS
  GLACIER NATIONAL PARK ABOVE 6000 FEET. HIGH WINDS WILL PERSIST
  THROUGH MIDNIGHT. HIGH PROFILE VEHICLES WILL LIKELY HAVE
  DIFFICULTY TRAVELING OVER LOGAN PASS.


* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH
  POSSIBLE ABOVE 6000 FEET...ESPECIALLY THROUGH LOGAN PASS.

* LOCATIONS IMPACTED INCLUDE...MARIAS PASS...GOING TO THE SUN ROAD
  AND LOGAN PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-012100-
/O.NEW.KMSO.LW.Y.0009.121002T1800Z-121003T0300Z/
FLATHEAD/MISSION VALLEYS-
450 AM MDT MON OCT 1 2012

...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. 

* IMPACTS/TIMING: GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT
  FLATHEAD LAKE TUESDAY CAUSING CHOPPY CONDITIONS.

* WINDS: WEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH AT TIMES. 

* WAVE HEIGHTS: 2 TO 4 FEET. 

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
7 follow-up statements
781 
WWUS75 KMSO 011658
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1058 AM MDT MON OCT 1 2012

MTZ003-020600-
/O.EXT.KMSO.LW.Y.0009.121002T1800Z-121003T1500Z/
FLATHEAD/MISSION VALLEYS-
1058 AM MDT MON OCT 1 2012

...LAKE WIND ADVISORY NOW IN EFFECT FROM NOON TUESDAY TO 9 AM MDT
WEDNESDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM NOON TUESDAY TO 9 AM
MDT WEDNESDAY. 

* IMPACTS/TIMING: GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT
  FLATHEAD LAKE ON TUESDAY. WINDS WILL DECREASE BRIEFLY TUESDAY
  EVENING BEFORE BECOMING NORTHERLY TUESDAY NIGHT THROUGH
  WEDNESDAY MORNING. CHOPPY CONDITIONS SHOULD BE EXPECTED WITH
  MAIN IMPACTS ON THE EAST SHORES TUESDAY AND THEN THE SOUTH
  SHORES TUESDAY NIGHT AND WEDNESDAY.

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES.

* WAVE HEIGHTS: 2 TO 4 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$

MTZ002-020600-
/O.CON.KMSO.WI.Y.0024.121001T1800Z-121002T0600Z/
WEST GLACIER REGION-
1058 AM MDT MON OCT 1 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* IMPACTS/TIMING: WEST WINDS WILL DEVELOP THIS AFTERNOON ACROSS
  GLACIER NATIONAL PARK ABOVE 6000 FEET. HIGH WINDS WILL PERSIST
  THROUGH MIDNIGHT. HIGH PROFILE VEHICLES WILL LIKELY HAVE
  DIFFICULTY TRAVELING OVER LOGAN PASS.

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH ARE 
  POSSIBLE ABOVE 6000 FEET...ESPECIALLY THROUGH LOGAN PASS. 

* LOCATIONS IMPACTED INCLUDE...MARIAS PASS...LOGAN PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
001 
WWUS75 KMSO 020429
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1029 PM MDT MON OCT 1 2012

MTZ002-020530-
/O.CAN.KMSO.WI.Y.0024.000000T0000Z-121002T0600Z/
WEST GLACIER REGION-
1029 PM MDT MON OCT 1 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED TO BELOW ADVISORY CONDITIONS THUS THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

MTZ003-021200-
/O.CON.KMSO.LW.Y.0009.121002T1800Z-121003T1500Z/
FLATHEAD/MISSION VALLEYS-
1029 PM MDT MON OCT 1 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 9 AM
MDT WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 9 AM
MDT WEDNESDAY. 

* IMPACTS/TIMING: GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT 
  FLATHEAD LAKE ON TUESDAY. WINDS WILL DECREASE BRIEFLY TUESDAY 
  EVENING BEFORE BECOMING NORTHERLY TUESDAY NIGHT THROUGH 
  WEDNESDAY MORNING. CHOPPY CONDITIONS SHOULD BE EXPECTED WITH 
  MAIN IMPACTS ON THE EAST SHORES TUESDAY AND THEN THE SOUTH 
  SHORES TUESDAY NIGHT AND WEDNESDAY. 

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES.

* WAVE HEIGHTS: 2 TO 4 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
032 
WWUS75 KMSO 020948
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
348 AM MDT TUE OCT 2 2012

MTZ003-022100-
/O.CON.KMSO.LW.Y.0009.121002T1800Z-121003T1500Z/
FLATHEAD/MISSION VALLEYS-
348 AM MDT TUE OCT 2 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM
MDT WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM
MDT WEDNESDAY. 

* IMPACTS/TIMING: GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT 
  FLATHEAD LAKE ON TUESDAY. WINDS WILL DECREASE BRIEFLY TUESDAY 
  EVENING BEFORE BECOMING NORTHERLY TUESDAY NIGHT THROUGH 
  WEDNESDAY MORNING. CHOPPY CONDITIONS SHOULD BE EXPECTED WITH 
  MAIN IMPACTS ON THE EAST SHORES TUESDAY AND THEN THE SOUTH 
  SHORES TUESDAY NIGHT AND WEDNESDAY. 

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES.

* WAVE HEIGHTS: 2 TO 4 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
030 
WWUS75 KMSO 021552
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
952 AM MDT TUE OCT 2 2012

MTZ003-030000-
/O.CON.KMSO.LW.Y.0009.121002T1800Z-121003T1500Z/
FLATHEAD/MISSION VALLEYS-
952 AM MDT TUE OCT 2 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY. 

* IMPACTS/TIMING: GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT
  FLATHEAD LAKE THIS AFTERNOON. WINDS WILL DECREASE BRIEFLY THIS
  EVENING BEFORE BECOMING NORTHERLY TONIGHT THROUGH WEDNESDAY
  MORNING. CHOPPY CONDITIONS SHOULD BE EXPECTED WITH MAIN IMPACTS
  ON THE EAST SHORES THIS AFTERNOON AND THEN THE SOUTH SHORES
  TONIGHT AND WEDNESDAY MORNING. DAMAGE TO DOCKS AND BOATS ARE
  POSSIBLE IF MITIGATION ACTIONS ARE NOT TAKEN...ESPECIALLY ON
  NORTH FACING SHORELINES.

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON
  BECOMING NORTH OVERNIGHT.

* WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS UP TO 6 FEET
  OVERNIGHT ON NORTH FACING SHORELINES.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
131 
WWUS75 KMSO 022356
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
556 PM MDT TUE OCT 2 2012

MTZ003-031200-
/O.CON.KMSO.LW.Y.0009.000000T0000Z-121003T1500Z/
FLATHEAD/MISSION VALLEYS-
556 PM MDT TUE OCT 2 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT WEDNESDAY. 

* IMPACTS/TIMING: GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT
  FLATHEAD LAKE THROUGH WEDNESDAY MORNING. WINDS WILL SHIFT FROM
  WEST TO NORTH THIS EVENING AND REMAIN STRONG THROUGHOUT TONIGHT.
  CHOPPY CONDITIONS SHOULD BE EXPECTED ON OPEN WATER PARTICULARLY
  ALONG THE SOUTH SHORES. DAMAGE TO DOCKS AND BOATS ARE POSSIBLE
  IF MITIGATION ACTIONS ARE NOT TAKEN...ESPECIALLY ON NORTH
  FACING SHORELINES.

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING NORTH
  THIS EVENING.

* WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS UP TO 6 FEET 
  OVERNIGHT ON NORTH FACING SHORELINES. 

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
745 
WWUS75 KMSO 031039
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
439 AM MDT WED OCT 3 2012

MTZ003-032100-
/O.EXT.KMSO.LW.Y.0009.000000T0000Z-121003T2100Z/
FLATHEAD/MISSION VALLEYS-
439 AM MDT WED OCT 3 2012

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON. 

* IMPACTS/TIMING: GUSTY NORTH NORTHEAST WINDS WILL AFFECT
  FLATHEAD LAKE THROUGH THIS AFTERNOON. CHOPPY CONDITIONS SHOULD
  BE EXPECTED ON OPEN WATER PARTICULARLY ALONG THE SOUTH SHORES.
  DAMAGE TO DOCKS AND BOATS ARE POSSIBLE IF MITIGATION ACTIONS ARE
  NOT TAKEN...ESPECIALLY ON NORTH FACING SHORELINES.

* WINDS: NORTH NORTHEAST 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH
  THIS AFTERNOON.

* WAVE HEIGHTS: 2 TO 4 FEET WITH OCCASIONAL SWELLS UP TO 6 FEET
  THIS MORNING ON NORTH FACING SHORELINES. WITH CONTINUED CHOPPY
  CONDITIONS THROUGH THIS AFTERNOON.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
319 
WWUS75 KMSO 031904
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
104 PM MDT WED OCT 3 2012

MTZ003-032015-
/O.CAN.KMSO.LW.Y.0009.000000T0000Z-121003T2100Z/
FLATHEAD/MISSION VALLEYS-
104 PM MDT WED OCT 3 2012

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH ACROSS THE LAKE THIS AFTERNOON
WHICH SHOULD LEAD TO A GRADUAL DRAW DOWN IN CHOP EXPERIENCED
ACROSS THE SOUTH END OF FLATHEAD LAKE.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Oct 1, 4:06 AM MDT, 44 minutes earlier.

Area forecast discussion, Oct 1, 4:06 AM MDT, 44 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
406 AM MDT Mon Oct 1 2012

...Windy conditions this afternoon through Tuesday night...

...20 to 25 degrees cooler by Wednesday...

...Mountain snow in Glacier NP Tuesday night and Wednesday...

.DISCUSSION...The long advertised weather pattern change to autumn conditions
begins today. Strong westerly winds will develop in northwest Montana
this afternoon. Gusts of 40 to near 50 mph are likely. This poses some
fire weather concerns to ongoing fires along the divide.

Tuesday...Widespread strong gusty will occur as a 120 knot jet
sags into the region. This will pose several impacts:

Choppy waves on Flathead lake. A lake wind advisory is in effect
Tuesday afternoon. Strong gusty ridge winds will impact travel
over the mountain passes. They may also pose fire weather concerns
in Idaho and along the divide where ongoing fires persist.

Tuesday night and Wednesday...The main trof or low pressure system
barrels into the northern Rockies. Winds will quickly shift from
the west to the Northeast as much cooler Canadian air crosses the
divide. Strong northeast winds will impact bad rock canyon near
whitefish and hellgate canyon in Missoula. Northeast winds will
gust to near 30 mph in Kalispell and Missoula.

These strong winds may impact aviation concerns at Missoula and Kalispell

Precipitation is expected in northwest Montana and along the
continental divide. The cooler temperatures will lower snow levels
and produce some accumulating snow to impact Marias and McDonald
Passes. Stay tuned for potential highlights. Precipitation
chances decrease toward the Montana Idaho border. Precipitation is
not expected in Idaho.

Highs on Wednesday will only be in the lower to mid 50s under
windy conditions.

Thursday through Monday...A dry northwest flow will setup after
the passage of the storm system beginning Thursday keeping
temperatures cool and slightly below normal. Later into the week
and weekend temperatures should begin to rebound and warm up to
above normal into the low 70s by the end of the weekend. Another
surge of moisture looks to push south into western Montana for the
start of next week, however for now it looks to be confined to the
Continental Divide. Keep apprised to the forecast for any changes
in the near future.

&&

.AVIATION...Gusty northwest winds will increase this afternoon for
most aviation sites in western Montana and central Idaho today.
Mostly sunny skies can be expected with mid to upper level clouds
moving into northwestern Montana and KGPI this evening. Patchy
smoke can also be expected for KSMN and other valleys of Idaho,
however it isn't expected to be as thick as we have recently seen.
The strongest winds will occur on Tuesday and impact all terminals
with gusts in the 20s to possibly 30 mph range.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING from Noon today to Midnight MDT tonight
     Flathead/Mission Valleys...Kootenai/Cabinet Region...
     Potomac/SEELEY Lake Region...West Glacier Region.

     LAKE WIND ADVISORY from Noon to 9 PM MDT Tuesday
     Flathead/Mission Valleys.

ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 4:50 AM MDTWind AdvisoryMSOFlathead, Lake18 hr
Oct 1, 12:48 PM MDTFire Weather WatchMSOBeaverhead, Jefferson, Madison, Silver Bow16 hr
Oct 1, 12:48 PM MDTWinter Weather AdvisoryMSOFlathead, Granite, Lake, Missoula, Powell50 hr

Nearby

Lake Wind Advisories in Montana, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.